Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 46, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Apr 28, 2021, 3:02 AM EDT. It took effect at Apr 28, 2021, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2021, 3:02 AM EDT (07:02 UTC)
- In effect from
- Apr 28, 2021, 12:00 PM EDT
- Expired
- Apr 28, 2021, 5:56 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
219 WHUS71 KAKQ 280702 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 302 AM EDT Wed Apr 28 2021 ANZ636-637-281515- /O.NEW.KAKQ.SC.Y.0046.210428T1600Z-210428T2300Z/ York River-James River from Jamestown to the James River Bridge- 302 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...York River and James River from Jamestown to the James River Bridge. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-281515- /O.NEW.KAKQ.SC.Y.0046.210428T1600Z-210428T2300Z/ Currituck Sound- 302 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-281100- /O.EXA.KAKQ.SC.Y.0045.000000T0000Z-210428T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 302 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves around 2 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-281515- /O.EXT.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 302 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves around 2 ft. Winds diminish a bit later this morning before increasing during the afternoon. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-632-634-281100- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T1100Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 302 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves around 2 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
522 WHUS71 KAKQ 281044 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 644 AM EDT Wed Apr 28 2021 ANZ630>632-634-281145- /O.EXP.KAKQ.SC.Y.0045.000000T0000Z-210428T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 644 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... Winds have diminished below advisory criteria. $$ ANZ638-281845- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 644 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds increasing to 15 to 20 kt with gusts up to 25 kt by this afternoon. Waves around 2 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ636-637-281845- /O.CON.KAKQ.SC.Y.0046.210428T1600Z-210428T2300Z/ York River-James River from Jamestown to the James River Bridge- 644 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...York River and James River from Jamestown to the James River Bridge. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-281845- /O.CON.KAKQ.SC.Y.0046.210428T1600Z-210428T2300Z/ Currituck Sound- 644 AM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
335 WHUS71 KAKQ 281654 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1254 PM EDT Wed Apr 28 2021 ANZ638-282300- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 1254 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds increasing to 15 to 20 kt and waves 1 to 2 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ636-637-282300- /O.CON.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/ York River-James River from Jamestown to the James River Bridge- 1254 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds increasing to 15 to 20 kt and waves 1 to 2 ft. * WHERE...York River and James River from Jamestown to the James River Bridge. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-282300- /O.CON.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/ Currituck Sound- 1254 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds increasing to 15 to 20 kt and waves 1 to 2 ft. * WHERE...Currituck Sound. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
440 WHUS71 KAKQ 281934 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 334 PM EDT Wed Apr 28 2021 ANZ632-634-290345- /O.NEW.KAKQ.SC.Y.0047.210429T1700Z-210430T1100Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 334 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 1 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-290345- /O.NEW.KAKQ.SC.Y.0047.210429T2000Z-210430T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 334 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 4 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-654-290345- /O.NEW.KAKQ.SC.Y.0047.210429T2300Z-210430T1100Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 334 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 7 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-282300- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 334 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ636-637-282300- /O.CON.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/ York River-James River from Jamestown to the James River Bridge- 334 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft. * WHERE...York River and James River from Jamestown to the James River Bridge. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-282300- /O.CON.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/ Currituck Sound- 334 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft. * WHERE...Currituck Sound. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
765 WHUS71 KAKQ 282156 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 556 PM EDT Wed Apr 28 2021 ANZ633-636-637-282300- /O.CAN.KAKQ.SC.Y.0046.000000T0000Z-210428T2300Z/ Currituck Sound-York River- James River from Jamestown to the James River Bridge- 556 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ638-282300- /O.CAN.KAKQ.SC.Y.0045.000000T0000Z-210428T2300Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 556 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ632-634-290600- /O.CON.KAKQ.SC.Y.0047.210429T1700Z-210430T1100Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 556 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 1 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-290600- /O.CON.KAKQ.SC.Y.0047.210429T2000Z-210430T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 556 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 4 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-654-290600- /O.CON.KAKQ.SC.Y.0047.210429T2300Z-210430T1100Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 556 PM EDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...From 7 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 2:02 AM EDT, 1 hour earlier.
Area forecast discussion, Apr 28, 2:02 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
202 AM EDT Wed Apr 28 2021
.SYNOPSIS...
High pressure will be centered off the southeast coast through
Thursday. A weakening cold front will move across the area late
Thursday night into Friday morning. High pressure builds into
the area Friday night through Saturday and slides offshore
Sunday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 700 PM EDT Tuesday...
Surface high pressure is well off the coast tonight, with an
upper level ridge over the SE US. Warm southwesterly flow will
prevail overnight into Wednesday morning. Outside of some patchy
high clouds (over 25kt ft), mostly clear tonight. Overnight low
temps only dropping down into the upper 50s to lower 60s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
As of 400 PM EDT Tuesday...
The upper ridge nudges eastward Wednesday as surface high
pressure remains anchored offshore. 27/12z numerical models have
trended toward breaking the ridge down quicker later Thursday,
although the GFS remains the slowest. Meanwhile, high pressure
remains centered off the Southeast coast, with a lee/thermal
trough developing over the Piedmont. This will allow for a SW
low level wind that will be somewhat breezy, especially during
the afternoon. There will be some increase in low-level
moisture,which will aid in the development of afternoon cumulus,
and there is a slight chc that a shower or tstm could drift off
the mountains late Wednesday afternoon/early evening. High
temperatures will be well above normal Wednesday and Thursday,
ranging from 85-90F both days for most areas. With a strong
enough SW low level wind, the only places that will be
significantly cooler will be along the coast of the eastern
shore and the Outer Banks where highs will be in the mid/upper
70s to lower 80s. Lows Wednesday night will be in the 60s. The
12z NAM is most aggressive with late afternoon/evening
convection late Thursday afternoon/evening with the ridge
breaking down. PoPs were nudged upward to 20-30% across the N
(30-40% far N) for this time period, but did not want to jump
too quickly on to this trend.
Most guidance (the exception is the GFS) has the front through
the area early Friday morning, with an additional chance of
showers. Forecast lows are in the 60s Thursday night, with highs
Friday ranging from the mid 70s NW, to low 80s SE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Tuesday...
High pressure builds in from the NW Friday night into Saturday
in the wake of the cold front. Lows Friday night in the 40s to
lower 50s. Trough aloft swings through the region Sat resulting
in breezy/cooler conditions w/ mostly sunny skies (partly cloudy
ern shore) and highs in the mid 60s NE to the upper 60s/around
70F elsewhere. Flow aloft becomes zonal Sun- Mon leading to dry
wx and another warm up back into the mid- upper 70s (Sun) and
into the 80s most areas (Mon), according to most 27/12z
guidance. However, the GFS remains an outlier showing secondary
low pressure and rain affecting portions of the area Sunday.
Another trough potentially affects the area Tuesday bringing a
slight chc or chc of showers/tstms.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 150 AM EDT Wednesday...
VFR conditions through the period with just high clouds across
the region. High pressure is centered well off the SE US coast,
with SW winds prevailing at 5-10 kt inland and 10-15 kt closer
to the coast. Partly to mostly sunny later today with some
gusts of 20-25 kts expected from late this morning through the
afternoon. Some SCT cumulus are expected to develop during the
aftn.
Outlook: High pressure remains centered off the Southeast coast
Wednesday night into Thursday. Continued breezy Thursday
afternoon with a SW wind gusting to 20-25kt. There is a 20-30%
chc of showers/tstms from RIC-SBY later Thursday afternoon into
the evening ahead of a cold front. The cold front is expected to
cross the area late Thursday night into Friday morning bringing
a chc of showers. High pressure builds in from the NW Friday
aftn through Saturday and slides offshore by Sunday. VFR/dry
conditions during this period with winds from the W/NW and gusty
Fri into Fri evening. NW winds Sat, generally 10kt or less well
inland but remaining elevated across the eastern shore and near
the coast.
&&
.MARINE...
As of 940 PM EDT Tuesday...
Sfc high pressure is centered southeast of the area, over the
Atlantic Ocean. Winds are southwest 10-15 kt this evening. Expect
a brief uptick in SW winds tonight to 15-18 kt with gusts to 20
kt likely over the middle and southern Ches Bay between 03-11z
Wed. Winds will likely be lower over the Lower James, but a
period of 20 kt gusts is still possible. Therefore, have issued
a SCA for these areas until 11z Wed. SW winds will average ~15
kt on the bay/15-18 kt on the ocean Wed. Similar to today, a
few 20 kt gusts will be likely near the land/water interface
Wed afternoon.
The southwest winds will be slightly stronger Thursday. SCAs are
likely for the tidal rivers and Currituck Sound, and possible
for the Chesepeake Bay. A cold front will drop south across the
area early Friday morning. West to northwest winds will be 15-20
kt with gusts around 25 kt early Friday morning into the early
afternoon. Sub- SCA conditions return on Sat as high pressure builds into
the area.
Seas will build from 2-4 ft tonight to 4-5 ft Thursday
afternoon and into Friday. Waves on the bay will be around 2ft
through Thu before increasing to around 3ft from Thu night- Fri
night.
&&
.CLIMATE...
As of 720 AM EDT Tuesday...
There is some potential for reaching the 1st 90F day of the
season Wed-Thu. Climatology info is listed below at our main
climate sites (averages are 1991-2020 while records cover the
entire period of record). Have also added the record highs for
Wed (4/28) and Thu (4/29):
* Site Avg Date...Earliest on Record...Latest on Record
* RIC: May 12th.....Mar 17th (1945)....July 2nd (1972)
* ORF: May 14th.....Mar 23rd (1907)....July 2nd (1972)
* SBY: May 24th.....Mar 29th (1907)....July 12th (1979)
* ECG: May 21st.....Mar 17th (1945)....July 2nd (1972)
* WAL: Jun 7th......Apr 13th (1977)....Aug 28th (1973)
Record High temperatures:
* Site ...Wed 4/28.....Thu 4/29....
* RIC: ...93 (1957).....94 (1974)
* ORF: ...93 (1957).....92 (1974)
* SBY: ...91 (1957).....89 (1974)
* ECG: ...91 (1957).....90 (1974)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 AM EDT this morning for ANZ631-
632-634-638.
&&
SYNOPSIS...LKB
NEAR TERM...CMF
SHORT TERM...AJZ/LKB
LONG TERM...AJZ/LKB
AVIATION...CMF/LKB
MARINE...CP/RMM
CLIMATE...Hazardous weather outlook, Apr 27, 4:29 PM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 429 PM EDT Tue Apr 27 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-282030- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 429 PM EDT Tue Apr 27 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:34 PM EDT | Small Craft Advisory | AKQ | 50 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.